Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Pregnancy and Klonopin

Hi, I'm currently taking a low dosage of Klonopin (2mg/day)to treat anxiety/panic attacks. I've been taking it for 2 months (it started out of the blue.) Is there anyone who was on it before they got pregnant? I'd really like to have a baby soon but am terrified of what will happen when I stop taking the medication. Wondering if there's a similar drug that's safe (know that's unlikely) or if anyone's been in the same circumstance? thanks!
77 Responses
Avatar universal
I HAVE NOT TAKEN THAT BUT I HAVE TAKEN XANAX WHICH IS IN THE SAME CLASS OF DRUGS. THEY ARE VERY ADDICTING. I TOO WAS TAKING A VERY LOW DOSE AND I TOOK IT FOR 2 WEEKS AND TRIED TO GET OFF AND COULD NOT. IT TOOK ALMOST A YEAR. i CURSE THE DOCTOR THAT EVER GAVE IT TOO ME. I WOULD NOT TRY TO GET PREGNANT TILL I WAS OFF FOR A COUPLE OF MONTHS TO MAKE SURE YOU CAN FUNCTION OK OFF IT. I KNOW THAT BABIES BORN TO MOTHERS THAT TAKE THESE DRUGS CAN BE BORN ADDICTED TO THEM ALSO AND EXPERIENCE WITHDRAWELS. BEST OF LUCK TO YOU!
Avatar universal
When you try coming off of the meds you dont want to quit cold turkey.  Try slowly comming off of them, such as one every other day for the first week or two.  Then maybe one every three days.  I dont know how many times a day you take the meds so that depends too...if you take it twice a day maybe you should cut back to one a day then every other day. Talk to your doctor about it though...and you definately dont want to go into withdrawl or cause the meds to affect a baby if you get pregnant.  Check out safefetus.com for info on meds and OTC meds that the FDA has tested.  Good Luck!
Avatar universal
I was on klonopin for a year taking 20mg a day which is the maximum amount. I am now pregnant and when i found out I was taken off immediately. Obviously I don't know if it has effected the fetus because I haven't had any tests or anything but my OB isn't concerned I guess we will just have to see. Good luck though.
Avatar universal
Did you have withdrawal symptoms stopping it all of a sudden? I was taking 1.5 mg a day for the last 2 months and have been cutting them this week by 3/4 so a total of 1.125 a day. Hopefuly in the next week or two I can cut them in half and will be down to .75/day. So far I feel good. I tried going cold turkey once which was BAD. Wish I'd read all these posts first about tapering them down. thanks for your comments
Avatar universal
Glad to hear you are feeling good.  Hope every thing works out!!
Avatar universal
Yes I did have withdrawals. I had extreme migranes, vomitting, dizziness. All I wanted was to lie in be. but it didn't seem to help either. It took about 1-2 weeks to feel fine.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.